What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 19, 5:44 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 19, 5:44 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
644 PM CDT Thu Sep 19 2019
.AVIATION...
Scattered showers and thunderstorms continue across parts of South
Central Texas this evening. While this activity has pushed south of
AUS, outflow boundaries continue to spark off showers and storms
further south around BAZ (New Braunfels). These boundaries should
sag south towards SAT/SSF through 04z and so the TEMPO for -TSRA has
been maintained to cover the potential for a few small cells
developed through the evening hours. Winds behind the boundaries has
generally switched from southeasterly to east/northeasterly for a few
hours. Will maintain VRB winds in those TEMPOs as SAT/SSF as the
boundaries and possible storms approach. After seeing a brief shower
near the terminal earlier this evening DRT should remain dry through
the night.
Overnight tonight high resolution models do maintain a few scattered
showers during the overnight hours as moisture remains high across
the area and various surface and upper level boundaries provide just
enough lift for activity to continue. For this reason VCSH was kept
in the I-35 terminals. With a more active low level jet overnight
stratus is also expected to develop after 06z at AUS/SAT/SSF and last
into Friday morning. By 17z skies should begin to lift to VFR, but
winds will pickup out of the southeast and be gusty during the day on
Friday.
&&
.PREV DISCUSSION... /ISSUED 320 PM CDT Thu Sep 19 2019/
SHORT TERM (Tonight through Friday Night)...
Showers and thunderstorms continue to develop over the Hill Country,
portions of the I-35 corridor near Austin, then into the Highway 77
corridor. The HRRR and Texas Tech WRF seem to have a decent handle on
the current radar trends and have generally followed their solution
for the afternoon hours. This will place the best chance of rainfall
generally along a Kerrville to Fredericksburg to Austin to La Grange
line for the next few hours. We should then see some additional
activity gradually work southward to near or just north of San
Antonio through the early evening hours. Given the slow movement of
these showers and storms along with above normal moisture levels, a
few spots may be vulnerable to some very localized flooding. However,
it will likely take multiple rounds of heavy rains to promote a
flood threat.
For this evening, we will keep a chance of showers and storms in the
forecast for areas north of a Leakey to Floresville line. Rain
chances will be favored for areas east of I-35 as this region will
remain in proximity to higher moisture levels. Through the overnight
hours, we expect a gradual decrease in activity, especially over the
Hill Country and I-35 corridor. We will need to keep an eye on our
eastern zones along the Highway 77 corridor as some of the hi-res
members show additional development through tonight.
On Friday, we will see another round of above normal temperatures
across the region, with highs in the 90s to near 100 degrees. We will
keep a chance of rain in the forecast for areas generally along and
east of I-35 given leftover outflow boundaries, above normal moisture
and daytime heating.
LONG TERM (Saturday through Thursday)...
The forecast for the upcoming weekend will call for above normal
temperatures across all of south central Texas as the subtropical
ridge centered over the southeastern U.S. expands across the Gulf of
Mexico into Texas. We should see enough residual moisture across the
region to allow for the development of mainly isolated showers and
thunderstorms for areas generally along and east of the I-35
corridor.
Early next week, the medium range models still show an upper level
system over the desert southwest, but differ greatly with the
progression of this system. The GFS continues to remain fastest with
this system, while the ECMWF and Canadian are much slower and show a
closed low lingering over the desert southwest into Wednesday. For
now, we will continue to side with the ECMWF solution as it has shown
better run- to-run consistency. We will continue to mention a very
low chance for showers and storms through the middle of next week,
but overall confidence is low at this time. Temperatures will also
continue to remain above normal with widespread highs in the 90s and
lows in the upper 60s and 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 96 75 94 74 / 30 20 10 20 0
Austin Bergstrom Intl Airport 75 95 74 94 72 / 30 30 10 20 0
New Braunfels Muni Airport 75 95 74 94 73 / 30 20 10 20 -
Burnet Muni Airport 74 93 73 91 71 / 30 10 - 10 0
Del Rio Intl Airport 78 98 77 97 76 / 10 - - - 0
Georgetown Muni Airport 75 94 74 94 72 / 30 20 - 10 0
Hondo Muni Airport 76 99 75 97 73 / 20 - 10 10 0
San Marcos Muni Airport 75 96 73 94 72 / 30 20 10 20 0
La Grange - Fayette Regional 75 94 75 93 73 / 50 40 - 30 -
San Antonio Intl Airport 77 96 77 94 75 / 30 10 10 20 -
Stinson Muni Airport 78 96 77 94 75 / 20 10 10 20 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Aviation...Treadway
Short-Term/Long-Term...Huffman
Hazardous weather outlook, Sep 19, 2:31 AM CST, 17 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
331 AM CDT Thu Sep 19 2019
TXZ171>173-183>194-202>209-217>225-228-201200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
331 AM CDT Thu Sep 19 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Brief heavy rainfall from the remnants of Imelda will be possible
today mainly east of the Highway 281. Localized flooding will be
possible from the heavier cells.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 19, 4:42 PM CST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
542 PM CDT Thu Sep 19 2019
TXZ225-192330-
Lavaca TX-
542 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL
630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Speaks, or 17 miles east of Hallettsville. This storm
was nearly stationary.
Up to half inch hail and winds in excess of 40 mph will be possible
with this storm.
Locations impacted include...
Speaks and Vienna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2924 9669 2938 9683 2949 9671 2934 9656
TIME...MOT...LOC 2242Z 292DEG 0KT 2938 9666
HUFFMAN
Special weather statement, Sep 19, 5:52 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
652 PM CDT Thu Sep 19 2019
TXZ223-225-200030-
Lavaca TX-Gonzales TX-
652 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES AND
NORTHWESTERN LAVACA COUNTIES UNTIL 730 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gonzales, Shiner, Moulton, Komensky, Henkhaus, Little New York,
Witting, Glaze City, Hamon, Nickle and Dilworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2935 9741 2963 9752 2965 9713 2963 9714
2963 9703 2952 9700
TIME...MOT...LOC 2351Z 069DEG 13KT 2953 9717
HUFFMANSpecial weather statement, Sep 19, 5:57 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
657 PM CDT Thu Sep 19 2019
TXZ191-206-207-200030-
Guadalupe TX-Comal TX-Hays TX-
657 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAYS...CENTRAL
GUADALUPE AND SOUTHEASTERN COMAL COUNTIES UNTIL 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geronimo, or near New Braunfels. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Garden Ridge,
McQueeney, Marion, Kingsbury, Santa Clara, Staples, Geronimo, Zorn,
Fentress, Hunter, Nolte, Zipp, Redwood, Freiheit and Solms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2972 9777 2971 9776 2947 9797 2965 9828
2992 9806 2976 9780 2975 9780 2976 9779
2974 9777 2973 9777 2973 9776
TIME...MOT...LOC 2357Z 123DEG 3KT 2969 9802
HUFFMANSpecial weather statement, Sep 19, 6:23 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
723 PM CDT Thu Sep 19 2019
TXZ207>209-223>225-200115-
Guadalupe TX-Caldwell TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
723 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
NORTHEASTERN DEWITT...SOUTHEASTERN GUADALUPE...GONZALES...
SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 815 PM
CDT...
At 723 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flatonia to 6 miles east of Gonzales to 11
miles south of Kingsbury. Movement was east at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Gonzales, Yoakum, Luling, Hallettsville, Shiner, Flatonia, Moulton,
Waelder, Hochheim, Palmeto State Park, Komensky, Worthing, Leesville,
Henkhaus, Oak Forest, Belmont, Cost, Dilworth, Thompsonville and
Ottine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2950 9683 2930 9701 2930 9767 2950 9796
2974 9747 2972 9708
TIME...MOT...LOC 0023Z 287DEG 8KT 2965 9704 2952 9734 2948 9777
HUFFMANSpecial weather statement, Sep 19, 7:14 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
814 PM CDT Thu Sep 19 2019
TXZ205-207-221-223-200215-
Guadalupe TX-Bexar TX-Gonzales TX-Wilson TX-
814 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...WEST CENTRAL
GONZALES...NORTHEASTERN WILSON AND EAST CENTRAL BEXAR COUNTIES UNTIL
915 PM CDT...
At 814 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cibolo to 11 miles south of Kingsbury to near
Palmeto State Park. These storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Selma, Randolph
AFB, McQueeney, St. Hedwig, Marion, Kingsbury, Santa Clara, New
Berlin, Zuehl, Palmeto State Park, Converse, Leesville, Martinez, Oak
Forest and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2942 9837 2933 9786 2940 9751 2958 9748
2965 9786 2960 9829
TIME...MOT...LOC 0114Z 027DEG 3KT 2955 9823 2948 9778 2952 9754
HUFFMANSpecial weather statement, Sep 19, 7:49 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
849 PM CDT Thu Sep 19 2019
TXZ187-204-205-207-200245-
Guadalupe TX-Bexar TX-Medina TX-Bandera TX-
849 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEDINA...
SOUTHEASTERN BANDERA...SOUTHWESTERN GUADALUPE AND NORTHERN BEXAR
COUNTIES UNTIL 945 PM CDT...
At 849 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Mountain to near San Antonio Int
Airport to Randolph AFB. Movement was southwest at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San
Antonio Int Airport, Randolph AFB, Leon Valley, Helotes, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Shavano Park, Hollywood Park,
Cross Mountain, Olmos Park, St. Hedwig and China Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2941 9869 2952 9895 2968 9896 2974 9883
2962 9834 2959 9831 2962 9825 2962 9807
2939 9819
TIME...MOT...LOC 0149Z 062DEG 6KT 2965 9874 2953 9853 2952 9828
HUFFMAN